Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

High abdominal pains. Took nexium. Immunologist suggests that my liver enzymes are repeatedly coming back high. What are the findings and required treatment?

I am a 40 year old female that has been experiencing high abdominal pains regularly for the past 14 years...since the birth of my first child. It began occasionally where the pains would present early in the morning around 4 and last for approximately 5-10 minutes. I would have them for a week or so and then they would go away for a few weeks. After several times I went to my doctor and was prescribed nexium. This did not resolve the issue. After a few years of the pains occuring more often I had an ultrasound and my gall bladder was removed. This pains intensified and began to occur much more often. I've been told IBS, and sluggish colon and so on. My concern is that recently...and discovered by an allergist and now an immunologist that my liver enzymes are repeatedly coming back high...could the pain have been from the liver all this time? Also, the pain begins as a hunger pain and rapidly turns into intense pain that begins in the high front area but ends in the what is happening to the body when it experiences a hunger pain? And the pain only occurs now at 5-6 in the morning and again by 9-10 if I dont eat a breakfast.
Asked On : Thu, 25 Apr 2013
Answers:  2 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for choosing H.C.M.Forum.
You have got abdominal pain, since 14 years starting at 4 am lasts for 10 minutes. Occuring for few days and a gap of some days. Started after the birth of your 1 st child. You have used nexium, got gall bladder removed, but pain is increasing and of hunger with more frequency.
It also thought as I.B.S.,and increased liver enzymes.
At first your pain could be due to reflux of urine into kidney due to retension, and relieved by voiding urine.
Liver enzymes increase, hunger type of pains, may be due secondary to gallbladder removal. (seen in some people only.)
I advise you to avoid spices, junk foods, and oily foods to avoid irritation to the stomach, and kidney.
Wishing for a quick and complete recovery.
Best wishes.
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Elevated liver enzymes are a consequence, not cause / further extensive investigations will be necessary, if it is more than 3 times the upper limit of normal...
After gall bladder removal, stone may reoccur - in the common bile duct (CBD)
Contribution of stomach and colon can be assessed by upper and lower G I endoscopy...
CT scan of the abdomen may shed light...
The timing - only in the morning - demands explanation?? - hypoglycaemia? peptic ulcer??

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor